Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Prescribed both Atacand and Zanadip. Why one cannot be taken in increased dosage?

Jun 2015
User rating for this question
Answered by

General & Family Physician
Practicing since : 2011
Answered : 3337 Questions
Hi I am prescribed both Atacand & Zanadip , why can't I take just one or the other in increased dosages ?.
Posted Wed, 16 Oct 2013 in Medicines and Side Effects
Answered by Dr. Polash Sannigrahi 2 hours later
Brief Answer:
Different mechanism of actions

Detailed Answer:

Thanks for your query.

Though both the medications are used for management of high blood pressure, their mechanism of action are different.

1. Atacand (pharmacologically Candesartan cilexetil) is an angiotensin II receptor antagonists, that is, it prevents binding of angiotensin (a vasoconstrictor agent responsible for increasing blood pressure) to its receptor in the blood vessels & prevents vasoconstriction (constriction of blood vessels).
It also gives protection from heart failure.

2. Zanadip (pharmacologically Lercanidipine hydrochloride) is a calcium channel blocker, that is, it reduces intracellular calcium, relaxes the blood vessels, lowers the blood pressure and allows the heart to work more efficiently.

Studies have shown that the efficacy of the medications increases when they are used in combination, instead of using them alone.
It also helps in achieving the desired reduction in blood pressure & maintains the optimum level with minimal side effects.

If any one of the medication is taken in increased dosages, the desired effects will not be achieved.
Moreover, it will increase the side effect profile of the drugs leading to sudden reduction of blood pressure, syncope/loss of consciousness, dizziness, headache, effects on liver & kidney functions, etc.

So, kindly take the medications as advised by your treating Physician.
Wishing you a good health.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor